Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 96, NWS Lake Charles, LA

December 14, 2020Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Dec 14, 2020, 11:11 AM CST for Allen Parish, Beauregard Parish, Louisiana. It took effect at Dec 15, 2020, 6:00 PM CST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2020, 11:11 AM CST (17:11 UTC)
In effect from
Dec 15, 2020, 6:00 PM CST
Expired
Dec 17, 2020, 9:55 AM CST
In force
40 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Allen Parish, LA, Beauregard Parish, LA

The radar

The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bundick Creek at Bundick Lake (BKDL1).

Action stage
96.5 ft
Minor stage
97 ft
Moderate stage
99 ft
Major stage
100 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08014881, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 9:56 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 14, 9:56 AM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
956 AM CST Mon Dec 14 2020

.DISCUSSION...
CAA continuing this morning underneath abundant post-frontal
stratus, with current temperatures in the lower/mid 40s. Latest
guidance along with satellite trends suggest that the cloud cover
is going to be quite stubborn today, though some breaks are
expected across interior SE TX into central LA late this
afternoon. With that in mind, shaved a bit off of inherited
forecast highs and nudged them toward the cooler end of the
guidance spectrum.

For the coastal waters, winds are subsiding generally from W to E,
and was able to lower the SCA for all of the Gulf waters west of
Cameron and the 0-20nm waters west of Intracoastal City in favor
of an exercise caution headline. SCA for the remaining zones looks
on target until its current noon expiration time. For the low
water advisory, current readings and tidal predictions support
an extension through late afternoon, with readings currently
falling toward low tide which will occur early afternoon.

13

&&

.PREV DISCUSSION... /issued 526 AM CST Mon Dec 14 2020/

DISCUSSION...
For the 12/14/2020 12Z TAF Issuance

AVIATION...
Precipitation and cold frontal boundary have cleared the area this
morning and continue advancing eastward. Post-frontal CAA is
resulting in winds remaining quite gusty out of the north, with
stout low level moisture leading to a firm MVFR stratus deck
blanketing the area. Pressure gradient expected to relax with
winds following suit and becoming less gusty as the day
progresses, and fairly light by late this evening into the
overnight hours. Low level moisture looks to be pretty persistent
throughout the day, with guidance suggesting MVFR CIGS will
prevail.

50

PREV DISCUSSION... /issued 415 AM CST Mon Dec 14 2020/

DISCUSSION...
Late night sfc analysis/regional 88D data show our cold front now
east of the area, extending gulfward from an area of low pressure
over nern AL. With a tight gradient in place (as high pressure
resides over the srn Plains) and strong CAA ongoing, observations
show strong nrly winds lingering across the forecast area at this
time. Add in temps generally in the 40s and the region is seeing
quite the raw morning...wind chill values are mostly in the 30s.
Water vapor imagery shows the mid/upper-level shortwave
associated with the sfc low quickly shifting ewd across the ern
Gulf Coast states while troffing resides over the wrn CONUS and
our next disturbance is noted crossing old Mexico.

The forecast area will see the raw, blustery weather of this
morning continue on into the day as post-frontal CAA remains
cranked up. Forecast soundings indicate plenty of dry air aloft
while lift is nil behind the departing disturbance, thus no
rainfall is expected...however clouds will remain through the day
as the soundings continue to show a shallow low-level moist layer.
As sfc high pressure builds toward the area, winds will gradually
relax beginning later this morning. It'll still be chilly though
with highs only in the upper 40s/lower 50s...basically 10-15
degrees below climo. Forecast lows tonight will generally be in
the 30s except near the coast, as well as Jefferson County...
freezing temps look possible for the typical cold spots across our
nern zones.

The sfc high will gradually drift ewd and past the area by this
evening with low-level flow shifting more erly by tonight. The
weakening disturbance over Mexico will continue enewd, possibly
leading to a few sprinkles by tomorrow morning. Rain chances hold
out for the approach/passage of the next significant shortwave
aloft/attendant sfc low and cool front tomorrow afternoon into
evening. As of now, with the warm sector progged to remain
offshore, only expecting showers to impact the forecast area
before the activity finally crosses the Atchafalaya around
midnight tomorrow night. This next front will also act as a
reinforcer with highs Wednesday again expected to hold in the
lower/mid 50s areawide.

A lingering nrly flow aloft and a slow-moving sfc high will lead
to a dry remainder of the work week. Temps will remain on the
chilly side through mid-week before a warmup commences. With a
progressive pattern in place, our next storm system will usher in
rain chances by the weekend.

MARINE...
No changes to the inherited headlines at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  46  32  51  38 /   0   0  10  40
LCH  49  39  55  43 /   0   0  20  40
LFT  47  38  57  45 /   0   0  10  50
BPT  49  41  56  43 /   0   0  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST today for GMZ455-472-475.

     Small Craft Exercise Caution until noon CST today for GMZ435-450-
     452-470.

     Low Water Advisory until 4 PM CST this afternoon for GMZ430-432.

&&
Hazardous weather outlook, Dec 14, 6:21 AM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
621 AM CST Mon Dec 14 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-151200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
621 AM CST Mon Dec 14 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time. Some locations could
see temperatures hover near freezing around sunrise Tuesday across
east-central Louisiana.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers associated with our next cold front are expected Tuesday
afternoon through Tuesday night.

Freezing temperatures are possible across portions of central
Louisiana and east Texas Thursday morning.

Another cold front will move through the area on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-470-472-475-151200-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
621 AM CST Mon Dec 14 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another round of elevated northerly flow is expected in the wake of
our next cold front Tuesday night into Wednesday. Scattered showers
and a few thunderstorms will also be possible during this time frame.

Another front will pass the coastal waters on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-151200-
Sabine Lake-Calcasieu Lake-
621 AM CST Mon Dec 14 2020

...LOW WATER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another round of elevated northerly flow is expected in the wake of
our next cold front Tuesday night into Wednesday. Scattered showers
and a few thunderstorms will also be possible during this time frame.

Another front will pass the coastal waters on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Local storm report, Dec 14, 5:30 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CST MON DEC 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     6 WNW ALEXANDRIA        31.33N 92.55W
12/13/2020  M62 MPH          RAPIDES            LA   ASOS

            KAEX ASOS MEASURED WIND GUST OF 62 MPH.

&&

SWARTHEN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:08 PM CSTTornado WarningLCHAvoyelles, Evangeline, Saint Landry37 min
Dec 13, 6:11 PM CSTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry34 min
Dec 13, 6:12 PM CSTTornado WarningLCHEvangeline, Saint Landry33 min
Dec 13, 6:38 PM CSTTornado WarningLCHAcadia, Lafayette, Vermilion37 min
Dec 13, 6:43 PM CSTTornado WarningLCHAvoyelles, Saint Landry32 min
Dec 13, 6:48 PM CSTTornado WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin27 min
Dec 13, 7:16 PM CSTSpecial Weather StatementLCHLafayette, Saint Martin, Vermilion44 min
Dec 13, 8:00 PM CSTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary45 min
Dec 13, 9:14 PM CSTWind AdvisoryLCHCameron, Lafayette, Saint Martin9 hr
Dec 13, 10:11 PM CSTRiver Flood WarningLCHRapides52 days
Dec 14, 11:11 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu21 days

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.